Flash Flood, Cherokee
- When
- July 19, 3:00 AM CST to 6:00 AM CST
- Where
- Cherokee County, Scammon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -94.817
Numerous sections of Highway 7 from Columbus to Scammon were inundated with flash flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 2:23 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CDT TUE JUL 19 2005 .DISCUSSION... ELEVATED CONVECTION CONTINUES TO FIRE ALONG 925 MB TO 850 MB BOUNDARY SITUATED OVER SOUTHWEST MISSOURI. AREA PROFILERS SHOW STRONGEST WINDS...20 TO 30 KNOTS...AT 950 MB FEEDING INTO THIS AREA OF CONVECTION. NW...SE ORIENTATION OF THE BAND OF STRONGEST STORMS FROM CHEROKEE COUNTY INTO FAR NORTHEASTERN MCDONALD COUNTY IS NEARLY PERPENDICULAR TO THE 925 MB FLOW...AND AS THE LLJ VEERS TOWARDS DAWN...IT APPEARS THAT CONVERGENCE WILL CONTINUE TO BE STRONG ALONG THIS BAND. ONGOING FLOODING THREAT BEING MONITORED. THINK THAT CONVECTION OVER FAR SW MO AND SE KANSAS WILL LIKELY DISSIPATE BY MID MORNING AS LOW LEVEL FLOW WEAKENS AFTER DAWN. ELONGATED UPPER LEVEL TROUGH FROM UPPER MIDWEST THROUGH KANSAS AND INTO NORTH CENTRAL TEXAS WILL BE SLOW TO MOVE EASTWARD TODAY. MID LEVEL RELATIVE HUMIDITY HAS INCREASED DRAMATICALLY OVER THE CWA DURING THE PAST 24 HOURS...AND WITH UPPER LEVEL TROUGH REMAINING TO OUR WEST TODAY...THINK THAT SCATTERED PULSE THUNDERSTORMS ARE A GOOD BET THIS AFTERNOON. MLCAPE WITH A CONSERVATIVE MID 80S TEMP AND 70 SURFACE DEWPOINT IS NEAR 1500 J/KG. HAVE RAISED POPS A BIT TODAY. WEDNESDAY MAY SEE A FEW MORE PULSE STORMS...ESPECIALLY OVER THE EASTERN CWA...HOWEVER MONSTER 500 MB ROCKIES RIDGE BEGINS TO BUILD EASTWARD...AND BY THURSDAY A RETURN TO HOT AND DRY CONDITIONS IS UNDER WAY. HAVE RAISED HIGH TEMPS AND DEWPOINTS THURSDAY THROUGH SUNDAY A FEW DEGREES...AND THIS PUTS AREAS OFF THE PLATEAU SOLIDLY IN HEAT ADVISORY CRITERIA...WITH MAXIMUM HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. WILL ADD WORDING INTO ZONES TO DESCRIBE THESE CONDITIONS. BROWNING && .AVIATION... FOR THE 06Z TAFS...WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE HAS SET UP IN EXTREME SOUTHWEST MISSOURI EARLY THIS MORNING. A SMALL COMPLEX OF THUNDERSTORMS DEVELOPED IN THIS REGION WHICH WILL FOLLOW THE MAIN THERMO/WEAK 925MB FRONTAL BOUNDARY ALONG HIGHWAY 60 THIS MORNING. BELIEVE MAIN TERMINAL WILL BE CLEAR OF MVFR/IFR CEILINGS/VISIBILITIES DUE TO THIS SCENARIO...BUT CLOSE ENOUGH FOR THE VCTS/VCSH. NAM/ETA MODEL IS INCREASING LOW/MID LEVEL MOISTURE THIS MORNING AND PRODUCING LIGHT PRECIPITATION ACROSS SOUTHERN MISSOURI. HOWEVER...BELIEVE MAIN FLIGHT RESTRICTIONS WILL BE THROUGH 12Z WITH CEILINGS AROUND 5000 OR ABOVE THROUGH THE AFTERNOON. LATER SHIFTS WILL NEED TO CONCENTRATE ON LEFT OVER BOUNDARIES FROM THIS MORNING CONVECTION AND SEE IF ANY RE-DEVELOPMENT OCCURS. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT MON JUL 18 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES INTO THE AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND POSSIBLY AN ISOLATED WIND GUST OVER 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0250 AM CDT TUE JUL 19 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD NEOSHO 36.87N 94.37W
07/19/2005 NEWTON MO LAW ENFORCEMENT
SEVERAL ROADS IN NEOSHO WERE CLOSING OR CLOSED AS OF 230
AM.
JLTThe Springfield radar (KSGF), 125 km away, was scanning. The volume nearest the first event began at 09:02 UTC.
1 flash flood. Local standard time, as filed.
Numerous sections of Highway 7 from Columbus to Scammon were inundated with flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467342.